New message

Questions, experiences and reviews (6)

Message Written by
anyone know of any natural alternatives for treating cramp all over the body?
ive read all through answers on here and found many solely for legs with claudication where as i get cramps in my legs to my jaw and various other parts of my body.im taking cilostazol but have heard there could be vitamins and minerals im missing out on yet can find no information . also is there anyone who has experienced or has knowledge of any surgical procedures would be a help and any links.i do smoke but i have had this all my life and i now smoke n know its no good but have had these cramps since i was 9 and werent smoking then.recently noticed some disturbing facts on cilostazol side effects and am waiting for blood test results so any more help on this would be much appreciated.
seltzer
01/06/08
Reply
  Moist heat, massage, stretching, yoga.

You might want to try Ben Gay, Icy Hot, or some kind of topical cream or ointment.

Cramp bark is a herbal supplement used for menstrual cramps, not sure if that would help you or not.

Magnesium, calcium, and potassium might be helpful but that's something you'd need to see your doctor about.

The treatment really depends on the cause. If you are experiecing spasticity, there are medications and even an implantable drug pump that can help relax muscles. You need to see your doctor and/or a specialist to determine what the cause of these cramps before you can figure out a treatment.

You may not have been smoking when you first developed these cramps but that doesn't mean the smoking isn't making them worse... it certainly isn't making them any better.
zebra_boy
01/06/08
what is the use of this medicine called cilostazol(clazol)?
el
12/09/07
Reply
  Cilostazol is used to treat the symptoms of intermittent claudication. This condition causes reduced blood flow to the legs, leading to pain while walking. Cilostazol improves your ability to walk longer distances without pain.
joey
12/09/07
Can cilostazol keep your body from making platelets, especially if taken w/325 aspirin and aggrenox?
diel
04/09/09
Reply
  about it you can find information from the following website
http://healths4life.blogspot.com/?q=cilostazol
Miss Kiss
04/09/09
Extreme foot pain- both feet burn- like walking on hot coals?
About five years ago I suffered a back injury, but I noticed the foot pain prior to that. It's gotten worse through the years. I've been telling my Dr. about it for a long time, he looks at me like I've got two heads.He finally put me on Cilostazol, I felt some immediate relief, but, it only works sometimes. No insurance. Tested neg. for diabetes. Please Help, any clues? I can't stand the pain.
Cheryl
01/24/07
Reply
  Hi Cheryl. There are numerous case reports in the scientific literature on the use of B-vitamins and/or alpha-lipoic acid for the treatment of burning feet symptoms that can be caused by a variety of toxic conditions (e.g. certain drugs, certain pesticides, diabetic neuropathy).

You may want to try a trial period of treatment with high doses of B-vitamins. Look for a B-complex - 100 at your health food store. I would also suggest you add an additional 1000 milligrams of a vitamin B12 supplement. These suggestions are very safe, and therefore, of little risk if you try a trial period. Also add 600 milligrams of alpha-lipoic acid.

You may need to try this for at least 6 months because it can take that long to start to normalize B12 levels if you are deficient. Generally, the reports in the literature report a rapid response (a few weeks) to treatment of this type.

Best wishes and good luck.
Doctor J
01/24/07
How can I help my grandfather, who has changed ever since his stroke?
My grandfather is 62 years old. About a year ago, he suffered a stroke as a result of built up tension while driving and bad health. He has smoked cigarettes since he was 14 years old, and drank frequently in his adulthood, two things that really messed up his health.
But ever since the stroke, after having recovered, he has never been the same. Of course, we all expected it to some extent but not like this. He has become physically weaker and had some memory loss at the beginning. However, what really worries us and the reason why I've come here seeking help is his lack of desire for anything. Before, he would seek pleasure in women or gambling or just family gatherings and visiting friends. But my grandfather now has no desire to do anything! He is in good enough shape to do most of the activities he would perform on a daily basis, but he simply has no desire to do them. Although, he still asked us to buy him his cigarettes (which he claims he's stopping slowing) but that is a desire that is not even his, I think that is his body...
He spends his day in bed all day, gets up to smoke, eat and use the restroom (doesn't always shower) and then back to bed..to stare at the tv that he is not even watching or just fall asleep. He hates his job (I would too) but just comes back home to lay in bed some more.
I am aware that he has been taking pills (Cilostazol 50mg, Lisinopril 10mg), given to him by his doctor.

I'd like to know the root of the lack of desire, is it a side effect of the stroke or could it have been caused by the pills? And is there anything that can be done to help him find desire in his life again, without us forcing him to do things that may not even make him happy?

Any explanation will be appreciated and hopefully helpful! Please and Thank You!
Ricky
06/26/11
Reply
  When something like that happens to someone, they tend to become depressed since their life has changed. It sounds like he is depressed. The memory loss can be caused by the stroke depending on where it was in the brain. I would encourage him to get out of the house more. Maybe see a doctor for his depression. Find something that might interest him now. It may be something totally different.
Stephanie F
06/26/11
What are the chances of my uncle, Type 2 diabetic who is 69 years old, of surviving another 10 years....?
What are the chances of my uncle, Type 2 diabetic who is 69 years old, of surviving another 10 years with his present lifestyle?

1.Medicine – 500 mg of metformin HCl (Glucophage) in the morning
5 mg of glipizide (Minidiab or Glucotrol) at noontime
500 mg of metformin HCl(Glucophage) in the evening

Glycated hemoglobin A1c of 6.00 mmol/l average for one year

FBS – 100 mg/dL (5.55 mmol/l) average

PP (2 hrs. after meals) - 150 mg/dL (8.33 mmol/l) average

Too much eating - sometimes, episodes of hyperglycemia at 300 mg/dL (maximum high)

Too little eating - sometimes, episodes of hypoglycemia at 50 mg/dL (maximum low)

Other medicines – 5 mg. Norvasc daily for his hypertension

35 mg. Vastarel MR twice/day for his vascular condition

50 mg. Cilostazol twice/day for anti-platelet

Vitamins B1, B4, B12

2.Exercise – only a little, consisting of a max. walk of 30 minutes a day, and

body stretching and the yoga dead pose

He is a bit overweight at 5 feet 8 inches and at 175 lbs. but his
BP is at 130/80 average

3. Diet (Meal plans) - No specific diet, but reduced intake of fats, carbohydrates and
protein with food diabetic supplements with low glycemic
index and glycemic load but sometimes splurges when invited
to social functions and events

Apparently, the MED system for him (medicines, exercise and diet) works a little, but he feels all right and has no intention of disturbing his present lifestyle (he is fiercely independent and stubborn when it comes to the management of his health and believes he could last another 15 years). Could he possibly last for another 10 years?
Doming D
09/13/10
Reply
  I am very pleased that you have used the correct term which is a glycated - not a glycosylated - hemoglobin A1C. The A1C however is reported as a percent rather than in mmol/L. An A1C of 6.0% approximates (the relationship between A1C and glucose is nonlinear) a 90 day mean (average) glucose of 7.0 mmol/L or 126 mg/dL. Based upon the information that you have provided there is every reason to think that he will survive 10 years. Bear in mind however that diabetics are at an increased risk of cardiovascular events even when well controlled. You should also realize that there is never a way by which a physician is able to give a specific life expectancy. If I may be of further help please let me know. I wish you and your family the very best of health and in all things may God bless.
john e russo md facm faafp
09/13/10

Consumer feedback Disclaimer
Status updates

Demaerschalk: Follow Annual Japan Stroke Symposium in Kyoto live stream - Meta analysis of Cilostazol for #Stroke Prevention 7/30/2011